Annali di Matematica Pura ed Applicata

, Volume 150, Issue 1, pp 363–373

Baer modules over valuation domains

  • Paul C. Eklof
  • Laszlo Fuchs
Article

DOI: 10.1007/BF01761475

Cite this article as:
Eklof, P.C. & Fuchs, L. Annali di Matematica pura ed applicata (1988) 150: 363. doi:10.1007/BF01761475
  • 34 Views

Summary

A module B over a commutative domain R is said to be a Baer module if ExtR1 (B, T)=0for all torsion R-modules T. The case in which R is an arbitrary valuation domain is investigated, and it is shown that in this case Baer modules are necessarily free. The method employed is totally different from Griffith's method for R=Z which breaks down for non-hereditary rings.

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1987

Authors and Affiliations

  • Paul C. Eklof
    • 1
  • Laszlo Fuchs
    • 2
  1. 1.Department of MathematicsUniversity of CaliforniaIrvineUSA
  2. 2.Department of MathematicsTulane UniversityNew OrleansUSA